Connect with us

Community

Dank vapes ruled most common product used by sick users

Published

on

The CDC has analyzed national data on use of THC-containing product brands by patients sickened by lung injury and has revealed some new information.

Overall, 152 different THC-containing product brands were reported by EVALI (lung injury) patients.

Dank Vapes, a class of largely counterfeit THC-containing products of unknown origin, was the most commonly reported product brand used by patients nationwide, although there are regional differences. While Dank Vapes was most commonly reported in the Northeast and South, TKO and Smart Cart brands were more commonly reported by patients in the West and Rove was more common in the Midwest.

The data further supports that EVALI is associated with THC-containing products and that it is not likely associated with a single THC-containing product brand.

CDC recommends that people should not use THC-containing e-cigarette, or vaping, products, particularly from informal sources like friends, family, or in-person or online dealers. In addition, people should not add any substances to e-cigarette or vaping products that are not intended by the manufacturer, including products purchased through retail establishments.

THC-containing products continue to be the most commonly reported e-cigarettes, or vaping, products used by EVALI patients, and it appears that vitamin E acetate is associated with EVALI. However, many substances and product sources are being investigated, and there might be more than one cause. Therefore, while the investigation continues, persons should consider refraining from the use of all e-cigarette, or vaping, products.

As of December 3, 2019, a total of 2,291 hospitalized EVALI cases have been reported to CDC from all 50 states, the District of Columbia, and two U.S. territories (Puerto Rico and U.S. Virgin Islands).

Forty-eight deaths have been confirmed in 25 states and the District of Columbia (as of December 3, 2019).

All EVALI patients have reported a history of using e-cigarette, or vaping, products.

Vitamin E acetate has been identified as a chemical of concern among people with e-cigarette, or vaping, product use associated lung injury (EVALI).

THC is present in most of the samples tested by FDA to date, and most patients report a history of using THC-containing e-cigarette, or vaping, products.

The latest national and state findings suggest THC-containing e-cigarette, or vaping, products, particularly from informal sources like friends, family, or in-person or online dealers, are linked to most of the cases and play a major role in the outbreak.

CDC has analyzed national data on use of THC-containing product brands by EVALI patients and overall, 152 different THC-containing product brands were reported by EVALI patients

While it appears that vitamin E acetate is associated with EVALI, evidence is not yet sufficient to rule out contribution of other chemicals of concern.

Many different substances and product sources are still under investigation, and it may be that there is more than one cause of this outbreak.

CDC recommends that people do not use THC-containing e-cigarette, or vaping, products.
CDC also recommends that people should not:

-Buy any type of e-cigarette, or vaping, products, particularly those containing THC from –informal sources like friends, family, or in-person or online dealers.
-Modify or add any substances to e-cigarette, or vaping, products that are not intended by the manufacturer, including products purchased through retail establishments.

While it appears that vitamin E acetate is associated with EVALI, evidence is not yet sufficient to rule out contribution of other chemicals of concern.

Many different substances and product sources are still under investigation, and it may be that there is more than one cause of the outbreak.

Continue Reading
Advertisement
Click to comment

Leave a Reply

Your email address will not be published. Required fields are marked *

Facebook

Copyright © 2017 Fall River Reporter

Translate »